Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 2, 2007, 5:18 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 2, 2007, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 022218 SVRMOB FLC113-022300- /O.NEW.KMOB.SV.W.0128.070902T2218Z-070902T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 518 PM CDT SUN SEP 2 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTHEASTERN SANTA ROSA COUNTY...OR ABOUT 8 MILES NORTH OF NAVARRE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN SANTA ROSA COUNTY AT 530 PM CDT LAT...LON 3056 8679 3058 8688 3049 8694 3046 8681 $$
2 follow-up statements
000 WWUS54 KMOB 022230 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT SUN SEP 2 2007 FLC113-022300- /O.CON.KMOB.SV.W.0128.000000T0000Z-070902T2300Z/ SANTA ROSA FL- 530 PM CDT SUN SEP 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHEASTERN SANTA ROSA COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN SANTA ROSA COUNTY...OR ABOUT 7 MILES NORTH OF NAVARRE...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN SANTA ROSA COUNTY AT 540 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3056 8679 3058 8688 3048 8694 3044 8681 $$
000 WWUS54 KMOB 022300 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT SUN SEP 2 2007 FLC113-022310- /O.CAN.KMOB.SV.W.0128.000000T0000Z-070902T2300Z/ SANTA ROSA FL- 600 PM CDT SUN SEP 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY IS CANCELLED... LAT...LON 3056 8679 3058 8688 3048 8694 3044 8681 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:00 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 2, 4:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SUN SEP 2 2007 .SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...VERY INTERESTING PATTERN CHANGE IN THE NEAR FUTURE AS WE TRANSITION TO MUCH DRIER CONDITIONS AFTER THE LABOR DAY WEEKEND...OF COURSE. A LOW LEVEL WEST-EAST ORIENTATED TROUGH BISECT OUR FORECAST AREA...WITH THE VERY LOWEST LEVELS ORIGINATING NEAR A STALLING/DISSIPATING SURFACE BOUNDARY ABOUT 30 MILES OFFSHORE. THE TROUGH THEN SLOPES NORTHWARD WITH INCREASING ALTITUDE...WITH THE 700 MB TROUGH ACROSS OUR NORTHERN ZONES. HIGH PRESSURE THEN DOMINATES NORTHERN ALABAMA. THIS IS RESULTING IN AN INTERESTING WIND PATTERN WITH 3-10KM DUE WESTERLY WINDS REPORTED FROM THE MOBILE VAD WIND PROFILE VERSUS 3-10KM DUE EASTERLY WINDS REPORTED FROM THE BIRMINGHAM VAD WIND PROFILE. THIS AFTERNOONS CONVECTION IS A LITTLE SLOWER TO EVOLVE DUE TO A FAIRLY STABLE LOW LEVEL AIRMASS THIS MORNING. THIS WAS A DIRECT RESULT FROM THE RAIN-COOLED AIR BROUGHT ON BY YESTERDAYS STRONG STORMS...WITH THE ADDITIONAL BI-PRODUCTS BEING THE LOW STATUS AND FOG THIS A.M. THE ATMOSPHERE NEEDED MOST OF THE DAY TO DESTABILIZE...WITH ONLY SCATTERED COVERAGE SO FAR. WITH THIS SAID...I EXPECT FASTER DEVELOPMENT ON LABOR DAY. ESPECIALLY ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PERIODS OF HEAVY RAIN SHOULD OCCUR. THE SURFACE THAT WAS ACROSS NORTHERN FLORIDA HAD MOVED INTO THE WESTERN ATLANTIC...AND SHOULD STRENGTHEN AS IT MOVES SLOWLY EAST. A DRIER NORTHEAST WIND FLOW ACROSS THE FAR NORTHEAST ZONES LATE TUESDAY AND WEDNESDAY WILL LIKELY RESULT IN LOWER AFTERNOON HUMIDITIES AND VERY ISOLATED PRECIPITATION. THE GFS THEN HAS THE LOW REVISITING THE SOUTHEAST STATES LATER IN THE WEEK. /22 && .LONG TERM WEDNESDAY THROUGH SUNDAY...NO CHANGES NEEDED AT THIS TIME...AND STILL EXPECT MAINLY ISOLATED TO OCCASIONAL SCATTERED THUNDERSTORMS EACH DAY AS UPPER HIGH PRESSURE BUILDS ACROSS THE REGION. /22 && .MARINE...A WEAK AREA OF LOW PRESSURE NEAR THE ALABAMA AND MISSISSIPPI COAST WILL MOVE WEST AND FILL SLOWLY THROUGH EARLY TUESDAY AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF THROUGH MIDWEEK. AS A RESULT SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED OVER THE NEARSHORE WATERS ON MONDAY. DRIER AND SLIGHTLY COOLER AIR WILL MOVE SOUTHWEST ACROSS THE MARINE AREA ON TUESDAY WITH GOOD DRAINAGE CONTINUING MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH MUCH OF THE WEEK. LESS COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY WITH THIS DRIER AIR. /32 && .FIRE...A STALLED FRONTAL BOUNDARY JUST OFF THE COAST WILL CONTINUE TO DISSIPATE THROUGH LABOR DAY...WHILE AN AREA OF WEAK LOW PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO MOVE TOWARD THE EAST. LABOR DAY WILL BE WET WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...FOLLOWED BY MUCH DRIER CONDITIONS THROUGH MID WEEK. AFTERNOON RELATIVE HUMIDITY VALUES ON WEDNESDAY SHOULD DROP INTO THE MID 30S NORTHEAST ZONES WITH 40S ELSEWHERE. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 71 92 / 40 60 30 30 PENSACOLA 75 89 73 91 / 30 60 30 20 DESTIN 76 89 75 91 / 30 50 20 20 EVERGREEN 70 89 65 94 / 50 50 20 10 WAYNESBORO 70 88 68 91 / 50 60 20 20 CAMDEN 69 89 66 93 / 50 50 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN SEP 2 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 031200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX- 600 AM CDT SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. A STATIONARY FRONT ALONG THE GULF COAST WILL CONTINUE TO FOCUS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AROUND 40 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS OF 2 INCHES PER HOUR. THE THUNDERSTORMS WILL DIMINISH IN COVERAGE AND INTENSITY DURING THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH THE WEEK. A FEW STRONGER STORMS WILL BE POSSIBLE EACH DAY WITH WIND GUSTS TO AROUND 40 MPH...LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 4:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT SUN SEP 2 2007 FLZ003>006-022215- COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 450 PM CDT SUN SEP 2 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SANTA ROSA AND OKALOOSA COUNTIES... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 4 MILES SOUTH OF JAY TO 7 MILES SOUTH OF HOLT...MOVING SLOWLY TO THE EAST AT 8 MPH. THE STRONGEST STORMS IN THIS LINE WERE JUST TO THE EAST OF ALLENTOWN. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... JAY...BERRYDALE AND GALLIVER THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS OF 35 TO 45 MPH. THE GUSTY WINDS WITH THESE STORMS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:41 PM CDT | Special Marine Warning | MOB | 49 min | |
| Sep 2, 6:36 PM CDT | Marine Weather Statement | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.